Abstract

Digoxin Toxicity Awareness: When Fatigue isn’t what You Think

Use of digoxin, a cardiac glycoside, has reduced over the last two decades, as have rates of hospitalization for digoxin toxicity. Decreased use of digoxin and concurrent decrease in the incidence of toxicity has led to decreased awareness and recognition of this toxicity which may delay treatment with digoxin immune fab, increasing morbidity and mortality. We present a case of an elderly gentleman with digoxin toxicity who presented with fatigue, diffuse weakness, AKI, hyperkalemia, atrial tachycardia with intermittent AV nodal block, ventricular ectopy and slow ventricular response to atrial fibrillation, who responded to treatment with digoxin immune fab with resolution of symptoms.


Author(s):

Melissa Rae LeBlanc, Emma Pieris, Michelle Thompson



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+
Flyer image

Abstracted/Indexed in

  • Google Scholar
  • Genamics JournalSeek
  • Directory of Research Journal Indexing (DRJI)
  • WorldCat
  • Proquest Summons
  • Publons
  • SciLit - Scientific Literature
  • Geneva Foundation for Medical Education and Research